Florida, 2011Wildfire in Florida, July 1 to 31, 2011
July 1 to 31, 2011 · NWS JAX · 3 events in 3 counties and zones
Convection helped to tame fires and aided in containment efforts this month.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Convection helped to tame fires and aided in containment efforts this month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 30, 8:40 PM EST, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 30, 8:40 PM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
940 PM EDT THU JUN 30 2011
.SHORT TERM...FLOW FROM JUST ABOVE THE SFC TO ABOUT 20K FT HAS
VEERED TO NE AND INCREASED. AS A RESULT...AFTERNOON CONVECTION
PICKED UP SPEED AND HEADED SW. MOST PRECIP IS DIMINISHING OVER OUR
SW ZONES. STILL A FEW TSTMS POSSIBLE OVER MARION COUNTY AND THE
LOWER SUWANNEE RIVER VALLEY. A FEW STRONG TSTMS JUST N OF THE AREA
ARE HEADING W TO SW AND SHOULD MOSTLY STAY TO THE N.
&&
.AVIATION...MOSTLY VFR CONDITIONS EXPECTED UNTIL AFTER MIDNIGHT WHEN
SOME MVFR VSBYS FROM FOG DEVELOP. THIS WILL BE MOST PREVALENT AT
KVQQ AND KGNV.
&&
.MARINE...LIGHT WINDS WILL BECOME MORE NE TO E LATER TONIGHT AND
FRI. NO HEADLINES EXPECTED.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
CARROLL/STRUBLE/PRESNALL
Hazardous weather outlook, Jun 30, 8:45 PM EST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 PM EDT THU JUN 30 2011
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-010900-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
945 PM EDT THU JUN 30 2011
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TONIGHT...
ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE NORTH OF DOUGLAS AND
SOUTH OF OCALA THROUGH ABOUT MIDNIGHT. PATCHY FOG WILL REDUCE
VISIBILITIES TO LESS THAN 3 MILES IN RECENT RAIN AREAS LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED
EACH DAY...WITH THE EXCEPTION OF THIS WEEKEND WHEN ONLY ISOLATED
STORMS ARE FORECAST. LOCALLY HEAVY DOWNPOURS...GUSTY WINDS...AND
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED IN THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
MKT/SEC
In the hours before
Special weather statement, Jun 30, 6:17 PM EST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
717 PM EDT THU JUN 30 2011
FLZ040-010000-
MARION-
717 PM EDT THU JUN 30 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL MARION
COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 800 PM EDT...
AT 718 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER OCALA AIRPORT...OR 6 MILES SOUTHWEST OF
OCALA...MOVING SOUTHEAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND OCALA AIRPORT...OCALA...SILVER SPRINGS
SHORES...SANTOS AND BELLEVIEW THROUGH 800 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2915 8239 2929 8221 2909 8197 2895 8216
2895 8220
TIME...MOT...LOC 2318Z 318DEG 5KT 2915 8222
STRUBLESpecial weather statement, Jun 30, 6:36 PM EST, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
736 PM EDT THU JUN 30 2011
FLZ020-021-010015-
HAMILTON-SUWANNEE-
736 PM EDT THU JUN 30 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
HAMILTON AND NORTHEASTERN SUWANNEE COUNTIES FOR STRONG WINDS AND
SMALL HAIL VALID UNTIL 815 PM EDT...
AT 736 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 7 MILES NORTHEAST OF SUWANNEE SPRINGS...MOVING
SOUTHWEST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND JASPER...BELMONT AND SUWANNEE SPRINGS THROUGH 815 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3060 8297 3049 8270 3032 8277 3032 8279
3026 8279 3024 8280 3038 8308
TIME...MOT...LOC 2336Z 026DEG 9KT 3045 8284
STRUBLESpecial weather statement, Jun 30, 7:40 PM EST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
840 PM EDT THU JUN 30 2011
FLZ021-010130-
SUWANNEE-
840 PM EDT THU JUN 30 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
SUWANNEE COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 930 PM
EDT...
AT 840 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTH OF NEWBURN...OR 6 MILES SOUTH OF
SUWANNEE RIVER STATE PARK...MOVING SOUTHWEST AT 15 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NEWBURN...DOWLING PARK
AND LURAVILLE THROUGH 930 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3031 8322 3037 8320 3039 8316 3042 8315
3036 8302 3009 8312 3010 8316 3009 8317
3010 8320 3012 8324 3014 8323 3018 8325
3025 8326
TIME...MOT...LOC 0040Z 029DEG 11KT 3031 8317
STRUBLEWildfire, Flagler
- When
- July 1, 12:01 AM EST to July 31, 11:59 PM EST
- Where
- Flagler forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 29.471, -81.293 (the zone’s center; the record gives no point)
The Espanola Wildfire was about 5 miles NE of Andalusia in Flagler County Florida. On the 1st, the fire had burned 5,136 acres and was 70 percent contained. By the 7th, the wildfire was 75 percent contained.
Wildfire, Columbia
- When
- July 1, 12:01 AM EST to July 4, 12:00 PM EST
- Where
- Columbia forecast zone
- Reported by
- Park/Forest Service
The Impassable Bay Wildfire was located about 11 miles west of Taylor Florida in northern Columbia County Florida. On the 1st, the fire had burned 12,130 acres and was 95 percent contained. By the 4th, the fire was 100 percent contained.
Wildfire, Bradford
- When
- July 1, 12:01 AM EST to July 31, 11:59 PM EST
- Where
- Bradford forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 29.950, -82.169 (the zone’s center; the record gives no point)
The Sante Fe Wildfire was about 5 miles WNW of Lake Geneva in Bradford County. On the 1st, the fire had burned about 5,679 acres and was 85 percent contained.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, July 1 to 31, 201115 deaths · 223 injured · 6 events
- Tornadoes and Hail in Minnesota, July 1, 201110 injured · $12 million · EF1 · 127 events
- Tornado and Hail in Wisconsin, July 1, 20111 death · $80,000 · EF2 · 51 events
- Drought in Texas, July 1 to 31, 2011$500 million · 24 events
- Tornadoes and Flash Flood in Minnesota, July 1, 2011$790,000 · EF2 · 20 events
- Heat in Missouri, July 1 to 3, 201122 injured · 22 events
- Drought in Kansas, July 1 to 31, 2011$51 million · 18 events
- Excessive Heat in Oklahoma, July 1, 201120 injured · 10 events
- Rip Current in Texas, July 1, 20111 death · 1 injured · 1 event
- Wildfire in New Mexico, July 1 to 31, 2011$17 million · 1 event
- Wildfire in Arizona, July 1 to 8, 2011$15 million · 1 event
- Drought in Texas, July 1 to 31, 2011$949,000 · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 318697, 318699, 318701.